MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ARTERIAL LINE KIT; WIRE GUIDE CATHETER

ARROW INTERNATIONAL LLC ARROW ARTERIAL LINE KIT; WIRE GUIDE CATHETER
Catalog Number AK-04510-S
Medical Device Problem Codes Material Separation (1562); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
Was reported that: inserter placed wire through needle and was then unable to remove wire because it unravelled in the arterial vessel.Additional information: they were able to open the insertion site with a scalpel and remove the wire without doing a cutdown.Another line was placed without incident.There was no reported patient harm or consequence.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
Qn# (b)(4).The customer returned one unraveled j-tip guide wire for analysis.Signs of use were observed.The introducer needle was not returned.Visual inspection revealed that the guide wire was separated at the distal end, adjacent to the j-tip.Multiple kinks were observed near the proximal and distal core wire point of separation.Microscopic examination confirmed the damage.Offset coils were observed throughout the curve of the j-tip.Both welds were full and spherical.The broken core wire measured 354mm in total which is within the specifications of 350.0mm - 355.6mm per product drawing.This indicates that all of the core wire was returned and did not remain in the patient.The guide wire outer diameter measured 0.615mm which is within the specifications of 0.610mm-0.635mm per product drawing.Functional inspection of the returned device was performed per the instructions for use (ifu) provided with the kit which states, "insert tip of guidewire through introducer needle into artery (until depth marking [if provided] on wire enters hub of needle)." the undamaged portion of the returned guide wire was threaded through a lab inventory 20 ga introducer needle with no resistance.A manual tug test was performed on the proximal and distal welds.Both welds were revealed to be secure.A device history record review was performed with no relevant findings.The ifu provided with this kit warns the user , "warning: to reduce the risk of guidewire damage, do not retract guidewire against edge of needle while in vessel." the customer report of a separated arterial guide wire was confirmed through complaint investigation of the returned sample.Visual inspection revealed the core wire separated at the distal end adjacent to the j-tip.The complaint of needle resistance could not be confirmed as the needle was not returned for investigation.The guide wire met all relevant dimensional and functional requirements, and a device history record review was performed with no relevant findings to suggest a manufacturing-related cause.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.75 pounds force.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.Based on these circumstances, and without the complete sample returned for analysis, the probable root cause could not be determined.Teleflex will continue to monitor and trend for complaints of this nature.
 
Event or Problem Description
It was reported that: inserter placed wire through needle and was then unable to remove wire because it unravelled in the arterial vessel.Additional information: they were able to open the insertion site with a scalpel and remove the wire without doing a cutdown.Another line was placed without incident.There was no reported patient harm or consequence.
 
Additional Manufacturer Narrative
(b)(4).In section d provided the full udi # **udi related data quality updates only**.
 
Event or Problem Description

Brand Name
ARROW ARTERIAL LINE KIT
Common Device Name
WIRE GUIDE CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
marling heaton
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18147156
Report Number9680794-2023-00933
Device Sequence Number7540959
Product Code DQX
UDI-Device Identifier20801902121688
UDI-Public(01)20801902121688(11)230812(17)250930(10)33F23H0247(21)
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K810675
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Catalogue NumberAK-04510-S
Device Lot Number33F23H0247
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2023
Supplement Date Received by Manufacturer12/05/2023
Not provided
Initial Report FDA Received Date11/16/2023
Supplement Report FDA Received Date12/06/2023
08/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED; NOT REPORTED
Patient SexUnknown